I developed extrapyramidal side effects after taking a single 20mg dose of metoclopramide for gastric emptying on the 5th of December 2017. I still have some symptoms 2 months later.
I had Dystonia (muscle spasms), Akathisia (severe agitation) and Parkinsonism (symptoms like Parkinson’s disease).
Akathisia was by far the worst symptom.
It is difficult to describe and therefore for people to understand, because it is unlike anything I have ever experienced before. It is like having your teeth filed and at the most excruciating point it freezes and leaves your nerves in this state. It caused me extreme agitation because there was nothing I could due to tune it out. At its worst point it was in every cell in my body, there was no escape, no respite and this level of agitation kept me awake for four days with no sleep, I was desperate and suicidal.
In my body Akathisia felt like:
Parts of the front of my brain were filled with concrete.
The rest of the front of my brain was frantic trying to get through the concrete but just not happening and this was the source of my agitation.
I had a rod of absolute terror in my chest which somehow seemed to connect my stomach and brain in some kind of escalating feedback loop of dire distress, feeling like I was locked in my own body.
I had sensations in my arms and legs that were excruciating, like being electrocuted but by a continuous current, same intensity/frequency.
I had a feeling in my ligaments like they were a mass of rubber bands and only relieved by moving. I was agitated when this was coming from ligaments that I couldn’t move, especially deep within my right shoulder
The level of agitation was paralysing and I got some relief from moving but this was around two weeks later.
Other effects were:
A certainty I was going to die
A feeling that I had damaged my nervous system beyond repair
A total lack of empathy for other people, I did not care about anyone else
I did not care about the consequences of my actions.
Short-term memory loss
Loss of self
Inability to converse
Perceptual disturbance (shadows 3d objects)
Mask like face
Problems thinking (co-ordinating information)
– – – Samantha Long, The Wirral, United Kingdom